Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 25, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 8, 1998, 1:11 PM EDT for Tioga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1998, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 8, 1998, 4:10 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Tioga County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 081712 FFWBGM NYC107-082010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 111 PM EDT WED JUL 8 1998 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK * UNTIL 410 PM EDT * AT 110 PM... AREA LAW ENFORCEMENT INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN IN NORTHERN TIOGA COUNTY NEAR SPENCER ... MOVING SLOWLY EAST. * THE CATATONK CREvEK IS OUT OF ITS BANKS AND FLOODING ROADS. FLOODING MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. RCB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 8:55 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 8:55 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 855 AM EDT WED JUL 8 1998 HAVE MADE NO CHANGE TO CURRENT FORECAST PACKAGE. BGM CWA PRECIP AMOUNT OVERNIGHT WERE LOWER THAN ANTICIPATED /THATS OK WITH ME/ BUT MORE PRECIP IS LIKELY THIS PM. BOTH ETA/NGM SHOW THE NEXT SHORTWAVE TO MOVE ACROSS THE AREA THIS PM AND EVE. AT BGM THE SHORTWAVE IS PROGGED TO PASS THRU BETWEEN 17 AND 21Z BUT THE SFC WINDS DONT GO AROUND TO THE WEST UNTIL 08Z. ETA MODEL QPF AMOUNTS FROM NOW UNTIL 04Z AT SYR ARE AN ADDITIONAL 0.40 INCH...0.80 INCH AT AVP THRU 00Z THU AND 0.18 INCH AT BGM THRU THIS EVE. GIVEN OVERNIGHT RAINFALL AMOUNTS...WE SHOULD HAVE NO PROBLEMS WITH THESE AMOUNTS EXCEPT FOR SOME POSSIBLE LOCALIZED FLASH FLOOING IN ANY HEAVY DOWNPOURS. SKIES SHOULD PARTIALLY CLEAR OVERNIGHT AFTER THE SFC LOW PASSES TO OUR SOUTH AND EAST AND DRIER AIR BUILDS INTO AREA FROM A 1018 MB HIGH LOCATED OVER THE GREAT LAKES AT 12Z THU. .BGM...NONE. KUHL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:27 AM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jul 8, 1:38 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Jul 8, 1:43 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 3 hr |
| Jul 8, 1:54 PM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jul 8, 4:56 PM EDT | Flash Flood Warning | BGM | Steuben | 4 hr |
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.